Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

lexapro dosage

I have been taking 40 mg of lexapro for about 2  years. I recently tried to taper off of it over one month reducing by 5mg each month. The withdrawal was so bad the last week I went back on it out of desperation. Now I'm not having the same horrible withdrawal symptoms (constant weeping, stomach cramps, panic attacks) but feel terribly depressed even though I am back on the original dosage. Did tapering off and then going back do something metabolically to my system. Any suggestions. I feel like a huge black cloud is over me. I wanted to go off of it because I did not feel I needed it anymore and because of the cost. Also, once I started reading about it, it seems that 40 mg is more than most people take.
1 Responses
242532 tn?1269550379
MEDICAL PROFESSIONAL
This is a frequent occurance, tapering off and restarting without the same effect, and it is probably not a metabolic change, but a change in you that might have started with the severe withdrawal experience.  You can either wait a bit longer of the same dose and if it begins to work try tapering down with your doctor to 20 mg; or ask your doctor for another medication to cover your depression; or see a therapist and try to work out your depression.
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area